advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Miami, Florida, USA:

I'm 30 years old and in my 28th week of pregnancy. I had the glucose test this morning. I was asked to fast for 8-14 hours. I was then tested one hour after taking the medication. About 20 minutes after taking the medication, I became very sleepy and tired. After my blood was drawn, I nearly fainted. I don't believe that this was due to the fasting since I sometimes don't spend the same amount of time without eating and I don't feel weak or faint. I also don't think it was from having my blood drawn, because although I sometimes feel only a little queasy, this time it was considerably worse. I actually almost fainted. Could this be a sign of what my test results may show? It seems to me that I reacted to the medication and I'm very curious as to what this could mean.

Answer:

The medication you took was likely just a sugar solution. It is unlikely that this could make you ill. I bet a combination of fasting and your pregnancy is responsible for your symptoms. Your reaction is not a predictor of what the results will show. If this occurs again, consult your physician -- and best wishes for the remainder of this pregnancy!

OWJ

[Editor's comment: If you did have a concentrated sugar solution as part of a glucose tolerance test, it's possible that the very concentrated sugar might cause gurgling and other uncomfortable feelings in the stomach; if it does, that's completely normal and not an indicator of what results to expect. WWQ]

DTQ-20000711182224
Original posting 20 Aug 2000
Posted to Gestational Diabetes

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.